Alert archive / California / Snow Advisories in 2006
Snow Advisory 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this snow advisory at Mar 2, 2006, 1:39 PM PST for 5 counties in California. It took effect at Mar 3, 2006, 12:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2006, 1:39 PM PST (21:39 UTC)
- In effect from
- Mar 3, 2006, 12:00 AM PST
- Expired
- Mar 3, 2006, 12:00 PM PST
- In force
- 12 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA
The radar
The San Francisco radar (KMUX), 33 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KMTR 022139 WSWMTR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 139 PM PST THU MAR 2 2006 ...SNOW ADVISORY IN EFFECT ABOVE 2000 FEET FOR ALL SAN FRANCISCO AND MONTEREY BAY HILLS FROM MIDNIGHT TONIGHT THROUGH NOON FRIDAY... .A COLD STORM FROM THE GULF OF ALASKA IS FORECAST TO AFFECT THE HILLS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS. THE SNOW LEVEL WILL BE VERY LOW...AROUND 2000 FEET WITH SOME ACCUMULATION POSSIBLE. A SNOW ADVISORY WILL BE IN EFFECT FOR ALL OF THE HILLS ABOVE 2000 FEET ACROSS THE SAN FRANCISCO AND MONTEREY BAY AREAS. CAZ507-511-512-517-518-030400- /O.NEW.KMTR.SN.Y.0002.060303T0800Z-060303T2000Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 139 PM PST THU MAR 2 2006 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST FRIDAY. SNOW TOTALS OF UP TO 2 INCHES WILL BE POSSIBLE AT 2000 FEET WITH 3 TO 6 INCHES POSSIBLE ABOVE 3000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. ROADS ABOVE 2000 FEET MAY BECOME ICY AND SLUSHY LATE TODAY AND TONIGHT...CREATING HAZARDOUS DRIVING CONDITIONS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PERSONS DRIVING IN THE HILLS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS SHOULD BE PREPARED FOR SLICK ROADS AND SNOWFALL. USE CAUTION AND DRIVE SLOWLY WHERE ROADS ARE ICY AND SLUSHY. SNOWFALL SHOULD DECREASE OVER THE REGION BY FRIDAY AFTERNOON. $$ STROBIN
4 follow-up statements
000 WWUS46 KMTR 022231 CCA WSWMTR URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN FRANCISCO CA 229 PM PST THU MAR 2 2006 ...SNOW ADVISORY IN EFFECT ABOVE 2000 FEET FOR ALL SAN FRANCISCO AND MONTEREY BAY HILLS FROM MIDNIGHT TONIGHT THROUGH NOON FRIDAY... .A COLD STORM FROM THE GULF OF ALASKA IS FORECAST TO AFFECT THE HILLS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS. THE SNOW LEVEL WILL BE VERY LOW...AROUND 2000 FEET WITH SOME ACCUMULATION POSSIBLE. A SNOW ADVISORY WILL BE IN EFFECT FOR ALL OF THE HILLS ABOVE 2000 FEET ACROSS THE SAN FRANCISCO AND MONTEREY BAY AREAS. CAZ507-511-512-517-518-030500- /O.COR.KMTR.SN.Y.0002.060303T0800Z-060303T2000Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 229 PM PST THU MAR 2 2006 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST FRIDAY. SNOW TOTALS OF UP TO 2 INCHES WILL BE POSSIBLE AT 2000 FEET WITH 3 TO 6 INCHES POSSIBLE ABOVE 3000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. ROADS ABOVE 2000 FEET MAY BECOME ICY AND SLUSHY LATE TONIGHT AND FRIDAY...CREATING HAZARDOUS DRIVING CONDITIONS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PERSONS DRIVING IN THE HILLS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS SHOULD BE PREPARED FOR SLICK ROADS AND SNOWFALL. USE CAUTION AND DRIVE SLOWLY WHERE ROADS ARE ICY AND SLUSHY. SNOWFALL SHOULD DECREASE OVER THE REGION BY FRIDAY AFTERNOON. $$ STROBIN
000 WWUS46 KMTR 030342 WSWMTR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 742 PM PST THU MAR 2 2006 ...SNOW ADVISORY IN EFFECT ABOVE 2000 FEET FOR ALL SAN FRANCISCO AND MONTEREY BAY HILLS FROM MIDNIGHT TONIGHT THROUGH NOON FRIDAY... .A COLD STORM FROM THE GULF OF ALASKA IS FORECAST TO AFFECT THE HILLS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS LATE TONIGHT INTO FRIDAY. THE SNOW LEVEL WILL BE VERY LOW...AROUND 2000 FEET WITH SOME ACCUMULATION POSSIBLE. A SNOW ADVISORY IS IN EFFECT FOR ALL OF THE HILLS ABOVE 2000 FEET ACROSS THE SAN FRANCISCO AND MONTEREY BAY AREAS. CAZ507-511-512-517-518-031400- /O.CON.KMTR.SN.Y.0002.060303T0800Z-060303T2000Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 742 PM PST THU MAR 2 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST FRIDAY... SNOW TOTALS OF UP TO 2 INCHES WILL BE POSSIBLE AT 2000 FEET WITH 3 TO 6 INCHES POSSIBLE ABOVE 3000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. ROADS ABOVE 2000 FEET MAY BECOME ICY AND SLUSHY LATE TONIGHT AND FRIDAY...CREATING HAZARDOUS DRIVING CONDITIONS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PERSONS DRIVING IN THE HILLS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS SHOULD BE PREPARED FOR SLICK ROADS AND SNOWFALL. USE CAUTION AND DRIVE SLOWLY WHERE ROADS ARE ICY AND SLUSHY. SNOWFALL SHOULD DECREASE OVER THE REGION BY FRIDAY AFTERNOON. $$
000 WWUS46 KMTR 031206 WSWMTR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 406 AM PST FRI MAR 3 2006 ...SNOW ADVISORY REMAINS IN EFFECT ABOVE 2000 FEET FOR ALL SAN FRANCISCO AND MONTEREY BAY HILLS THROUGH NOON TODAY... .A COLD STORM FROM THE GULF OF ALASKA WILL MOVE OVER NORTHERN CALIFORNIA TODAY. UNSEASONABLY LOW SNOW LEVELS WILL OCCUR WITH ACCUMULATING SNOWFALL AS LOW AS 2000 FEET. A SNOW ADVISORY IS IN EFFECT FOR ALL OF THE HILLS ABOVE 2000 FEET ACROSS THE SAN FRANCISCO AND MONTEREY BAY AREAS. CAZ507-511-512-517-518-032000- /O.CON.KMTR.SN.Y.0002.000000T0000Z-060303T2000Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 406 AM PST FRI MAR 3 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY ABOVE 2000 FEET... AS OF 4 AM WEATHER GAUGES IN THE HILLS INDICATED THAT FREEZING OR NEAR FREEZING TEMPERATURES WERE OCCURRING AROUND 2000 FEET. THROUGHOUT TODAY NUMEROUS SHOWERS WILL MOVE ONSHORE OVER THE SAN FRANCISCO AND MONTEREY BAY AREA HILLS. THE PRECIPITATION WILL FALL AS SNOW ABOVE 2000 FEET WITH LOCALLY LOWER SNOW LEVELS IN HEAVIER SHOWERS. SNOW TOTALS OF 2 INCHES ARE POSSIBLE AROUND 2000 FEET WITH 3 TO 6 INCHES POSSIBLE ABOVE 3000 FEET. IN ADDITION TO SNOWFALL THUNDERSTORMS WILL BE POSSIBLE TODAY AS WELL. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. ROADS ABOVE 2000 FEET MAY BECOME ICY AND SLUSHY TODAY...CREATING HAZARDOUS DRIVING CONDITIONS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PERSONS DRIVING IN THE HILLS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS SHOULD BE PREPARED FOR SLICK ROADS AND SNOWFALL. USE CAUTION AND DRIVE SLOWLY WHERE ROADS ARE ICY AND SLUSHY. SNOWFALL SHOULD DECREASE OVER THE REGION BY THIS AFTERNOON. IN ADDITION PEOPLE HIKING IN THE HILLS OR BACK-COUNTRY SHOULD BE PREPARED FOR WINTER WEATHER CONDITIONS. $$
000 WWUS46 KMTR 032004 WSWMTR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1204 PM PST FRI MAR 3 2006 ...SNOW FALLS OVER BAY AREA MOUNTAINS... .A COLD STORM SYSTEM BROUGHT SNOW TO MANY BAY AREA MOUNTAINS LATE LAST NIGHT THROUGH THIS MORNING. AMOUNTS RANGED FROM AN INCH OR TWO AROUND 2000 FEET TO AS MUCH AS 4 TO 6 INCHES AT 4000 FEET. THE STEADY PRECIPITATION HAS NOW ENDED...WITH SCATTERED RAIN AND SNOW SHOWERS EXPECTED TO CONTINUE THIS AFTERNOON. HOWEVER...ADDITIONAL ACCUMULATIONS SHOULD BE LESS THAN IN INCH. CAZ507-511-512-517-518-032115- /O.EXP.KMTR.SN.Y.0002.000000T0000Z-060303T2000Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 1204 PM PST FRI MAR 3 2006 ...SNOW ADVISORY WILL EXPIRE AT NOON PST TODAY... THE SNOW ADVISORY WILL EXPIRE AT NOON PST TODAY. SCATTERED SNOW SHOWERS WILL CONTINUE THIS AFTERNOON ABOVE 2000 FEET...BUT ADDITIONAL ACCUMULATIONS SHOULD BE LESS THAN AN INCH. $$ SOROKA
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this snow advisory went out at Mar 2, 9:30 AM PST, 4 hours 9 minutes earlier.
Area forecast discussion, Mar 2, 9:30 AM PST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
930 AM PST THU MAR 2 2006
.DISCUSSION...A STRONG COLD FRONT HAS PASSED THROUGH MOST OF THE
DISTRICT...IT IS CURRENTLY MOVING THROUGH MONTEREY COUNTY. HEAVY
RAIN ACCOMPANIED THE FRONT...BUT ONLY LASTED FOR AN HOUR OR SO AT
ANY ONE PLACE. TEMPS HAVE COOLED WITH THE FREEZING LEVEL AT OAKLAND
DROPPING FROM 5000 FT LATE YESTERDAY AFTN TO 3800 FT THIS MORNING.
SNOW HAS BEEN REPORTED ALONG THE HWY TO MT HAMILTON IN THE DIABLO
RANGE...WITH THE SNOW LEVEL AT AROUND 3000 FEET.
SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD TODAY WITH SEVERAL
VORT LOBES ROTATING IN...ALONG WITH VERY COLD AIR ALOFT AS SEEN IN
THE IR IMAGERY. AS IS USUALLY THE CASE WITH THESE TYPE OF
SCENARIOS...SMALL HAIL WILL BE LIKELY WITH THE CONVECTION. SEA
RANCH IN SONOMA COUNTY HAS ALREADY REPORTED SMALL HAIL WITH A
THUNDERSTORM THIS MORNING.
A STRONG VORT MAX ROTATING DOWN THE BACKSIDE OF THE DEEP UPPER LOW
IN THE GULF OF ALASKA. FCST H7 TEMPS...1000-500MB THICKNESSES...AND
1000-850MB THICKNESSES ALL SUGGEST THE POSSIBILITY OF SNOW DOWN TO
2000-2500 FT LEVEL TONIGHT.
LOOKS LIKE THE WET WEATHER WILL CONTINUE INTO THE MIDDLE OF NEXT
WEEK.
&&
.AVIATION...A RELATIVE BREAK IN THE WEATHER IS FORECAST THROUGH AT
LEAST MID AFTERNOON AT MAJOR BAY AREA TERMINALS WITH SHOWER/T-STORM
ACTIVITY CURRENTLY CONFINED TO THE FAR NORTH BAY. LOOK FOR
INCREASING SHOWERS LATER THIS AFTERNOON AND EVENING MAINLY NORTH OF
SFO. WINDS WILL REMAIN SOUTHERLY AROUND THE BAY WITH PERHAPS A SLIGHT
SOUTHWEST COMPONENT AT SFO THROUGH THIS AFTERNOON BEFORE VEERING
SOUTHEAST AGAIN THIS EVENING IN ADVANCE OF THE NEXT FRONTAL PASSAGE
LATE TONIGHT OR EARLY FRIDAY.
&&
.MARINE...COASTAL BUOYS ARE CURRENTLY REPORTING SEAS BETWEEN 11 AND
15 FEET WITH BUILDING SEAS THROUGH THIS AFTERNOON AND EVENING. THE
SFO BAR REPORTED BREAKERS IN EXCESS OF 18 FEET EARLY THIS MORNING.
HIGH SURF ADVISORIES CONTINUE ALONG THE COAST UNTIL FRIDAY NIGHT.
WINDS WILL REMAIN LIGHT SOUTHERLY TODAY AND THEN INCREASE TONIGHT
AHEAD OF THE NEXT COLD FRONT.
AN ISOLATED THUNDERSTORM OCCURRED EARLIER THIS MORNING NEAR BODEGA
BAY AND MOVED ONSHORE. A COLD UNSTABLE AIRMASS IS MOVING INTO THE
REGION BEHIND THE FRONT AND MORE THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON. THE THUNDERSTORMS MAY CONTAIN GUSTY WINDS...SMALL HAIL...
AND FREQUENT LIGHTNING. BE ALERT FOR CHANGING WEATHER CONDITIONS THIS
AFTERNOON IF YOU PLAN ON BEING ON THE WATER.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...SCA...PT ARENA TO PT PIEDRAS BLANCAS...SF BAR...AND
MRY BAY.
.TDA THROUGH FRI EVE...HIGH SURF ADVISORY...ENTIRE COAST.
PUBLIC FORECAST: STROBIN
MARINE/AVIATION: WALBRUN
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Mar 2, 5:30 AM PST, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 530 AM PST THU MAR 2 2006 CAZ006-505>518-031400- BIG SUR COAST- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- 530 AM PST THU MAR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO AND MONTEREY BAY AREAS. .DAY ONE...TODAY LARGE SWELLS WILL IMPACT THE CALIFORNIA COAST TODAY AND TONIGHT. SEAS FROM 15 TO 17 FEET WILL REACH THE COAST SOUTH THROUGH MONTEREY COUNTY BY LATE THIS MORNING. * HIGH SURF ADVISORY...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LARGE SWELLS WILL CONTINUE ALONG THE COAST THROUGH FRIDAY EVENING WITH 15 TO 17 FT SEAS IMPACTING THE COASTLINE. * HIGH SURF ADVISORY...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS * PERIODS OF RAIN ARE EXPECTED THROUGH THE WEEKEND AND SNOW LEVELS WILL LOWER TO 2000 TO 3000 FEET THROUGH FRIDAY NIGHT. THE HEAVIEST RAIN TO AFFECT THE REGION IS EXPECTED SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Snow Advisories in California, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.